Opioid Overdose Symptoms
An opioid overdose is a life-threatening emergency and requires immediate action. Quickly recognizing the symptoms of an opioid overdose can help save a person’s life.
The three hallmark symptoms of an opioid overdose are:
- A decreased level of consciousness/ unresponsiveness.
- Pinpoint pupils.
- Slowed, shallow, or stopped breathing.
Other opioid overdose symptoms include:
- Very pale and/or clammy skin.
- Limp body.
- Purple or blue lips or fingernails.
- Vomiting or gurgling noises.
- Slowed or undetectable pulse.
Some common opioid drugs include:
- Fentanyl (Sublimaze®, Actiq®, Duragesic®).
- Hydrocodone or dihydrocodeinone (Vicodin®, Norco®, Zohydro®).
- Hydromorphone (Dilaudid®).
- Methadone (Methadose®, Dolophine®).
- Meperidine (Demerol®)
- Oxycodone (OxyContin®, Percocet®, Percodan®, Tylox®).
- Oxymorphone (Opana®).
Naloxone (NARCAN®) is the only pharmaceutical drug that can reverse an opioid overdose.